Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2007, 9:32 PM CDT for Emmons County, North Dakota. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2007, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 6, 2007, 10:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 68 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:39 PM CDT | HAIL 1 | 8 E Westfield, ND | REPORT RECEIVED FROM ABR NWS. |
| Jun 6, 10:35 PM CDT | TSTM WND GST 60 | 1 S Fort Rice, ND | ACCOMPANIED BY VERY HEAVY RAIN AND PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 6:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 070232
SVRBIS
NDC029-070330-
/O.NEW.KBIS.SV.W.0081.070607T0232Z-070607T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT WED JUN 6 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1030 PM CDT
* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF WESTFIELD...OR ABOUT 68 MILES SOUTH OF
BISMARCK...AND MOVING NORTH AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTFIELD AND 9 MILES WEST OF HULL AROUND 940 PM CDT...
7 MILES WEST OF STRASBURG AROUND 950 PM CDT...
LINTON AROUND 1005 PM CDT...
TEMVIK AROUND 1010 PM CDT...
HAZELTON AROUND 1025 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4595 10051 4594 9988 4628 9988 4628 9992
4659 9993 4656 10056 4645 10060 4634 10054
4623 10057 4616 10062 4609 10062 4603 10058
$$
TWH1 follow-up statement
000
WWUS53 KBIS 070251
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
950 PM CDT WED JUN 6 2007
NDC029-070330-
/O.CON.KBIS.SV.W.0081.000000T0000Z-070607T0330Z/
EMMONS ND-
950 PM CDT WED JUN 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EMMONS COUNTY...
AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES WEST OF WESTFIELD
TO HAGUE...OR ALONG A LINE EXTENDING FROM 53 MILES SOUTH OF BISMARCK
TO 66 MILES SOUTHEAST OF BISMARCK...MOVING NORTH AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STRASBURG AT 950 PM CDT...
LINTON AROUND 1005 PM CDT...
TEMVIK AROUND 1015 PM CDT...
HAZELTON AROUND 1025 PM CDT...
BRADDOCK AND KINTYRE AROUND 1030 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. ONE INCH
HAIL WAS REPORTED 8 MILES EAST OF THE TOWN OF WESTFIELD. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4595 10051 4594 9988 4628 9988 4628 9992
4659 9993 4656 10056 4645 10060 4634 10054
4623 10057 4616 10062 4609 10062 4603 10058
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:54 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jun 6, 2:54 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 254 PM CDT WED JUN 6 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... WILL UTILIZE THE GFS TODAY. GFS HAS BEEN MORE CONSISTENT THAN THE NAM AND (PER HPC) IS SIMILAR TO OTHER GLOBAL MODELS. STAGE IS SET FOR POSSIBLE SIGNIFICANT SEVERE WEATHER EVENT ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT. ACTUALLY VERY FEW CHANGES TO THE GRIDS AS THIS HAS BEEN ADVERTISED FOR SOME TIME NOW. 18Z BIS SOUNDING SHOWS STRONG CAP HAS DEVELOPED SINCE 12Z. HOWEVER CAPE IS INCREASING IN WESTERN NORTH DAKOTA... WITH DAYTIME HEATING...AND WITH UPPER LEVEL SYSTEM APPROACHING...IT IS ONLY A MATTER OF TIME BEFORE CONVECTION DEVELOPS. QUESTION IS EXACTLY WHERE/WHEN CONVECTION DEVELOPS. CURRENT THINKING IS CONVECTION DEVELOPING IN SOUTHEAST MONTANA AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND MOVING NORTHEAST INTO OUR CWA. COULD SEE ADDITIONAL CONVECTION FARTHER NORTH AS WELL WITH GGW SOUNDING AND RUC ANALYSIS INDICATING LITTLE OR NOW CAP PRESENT OVER NORTHWEST NORTH DAKOTA AND NORTHEAST MONTANA. WITH TRACK OF SURFACE LOW...STILL WORRIED ABOUT LOW LEVEL VERTICAL SHEAR AND POSSIBLE TORNADIC ACTIVITY THROUGH MID EVENING. AFTER MIDNIGHT...WE SHOULD TRANSITION INTO A HEAVY RAIN EVENT...WITH THE WEST AND NORTH CENTRAL STILL ON TRACK TO RECEIVE HEAVIEST QPF. AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE IN SOME AREAS. ALSO WINDS WILL PICK UP OUT OF THE NORTH LATE TONIGHT IN THE WEST...ESPECIALLY NORTHWEST. WILL LIKELY NEED SOME TYPE OF WIND HIGHLIGHTS TOMORROW BUT WITH EXPECTED BUSY NIGHT TONIGHT WILL HIT WINDS HARD IN THE GRIDDED AND ZONE FORECAST AND NOT ISSUE ANYTHING AT THIS TIME. SYSTEM WILL LIFT NORTHEAST DURING THE DAY ON THURSDAY WITH PRECIPITATION ENDING FROM NORTHWEST TO SOUTHEAST DURING THE DAY. THURSDAY NIGHT AND FRIDAY WE DRY OUT WITH NORTHWEST FLOW ALOFT. COLD FRONT DROPPING SOUTH FROM CANADA LATE FRIDAY NIGHT BUT WILL HOLD OFF ON MENTION OF SHOWERS. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... MINIMAL CHANGES MADE OVER THE EXTENDED PERIOD DUE TO AN EXPECTED BUSY SEVERE WEATHER DAY THIS AFTERNOON AND TONIGHT. OVERALL WILL SEE NEAR TO SLIGHTLY ABOVE SEASONAL TEMPERATURES SATURDAY THROUGH WEDNESDAY. STILL LOOKS AS THOUGH WE WILL SEE A DECENT CHANCE OF THUNDERSTORMS EACH DAY AS WELL WITH SHORT WAVE ENERGY MOVING THROUGH ON SATURDAY...THEN ACTIVE SOUTHWEST FLOW ALOFT SUNDAY THROUGH WEDNESDAY. && .AVIATION... MVFR CIGS SCATTERED ABOUT THIS AFTERNOON WITH LAPSE RATES AND LOW LCL LEVELS SUPPORTING CU CLOUDS OF 2500-3500FT. MVFR AND IFR CIGS AND VIS WILL EXPAND GREATLY IN AERIAL COVERAGE AS LIGHT TO HEAVY THUNDERSTORMS MOVE INTO WEST AND CENTRAL NORTH DAKOTA LATER TODAY AND TONIGHT. BY 06Z THE MAJORITY OF WEST AND CENTRAL ND WILL BE IN IFR CIGS...POSSIBLY LIFR-VLIFR CIGS...AS A LARGE SWATH OF -SHRA AND SCT TSRA ENCOMPASS MOST IF NOT ALL OF WESTERN AND CENTRAL ND. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR NDZ001>005-009>013-017>023-031>033-040-041-043-044. && TWH/NH
Hazardous weather outlook, Jun 6, 4:27 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 427 AM CDT WED JUN 6 2007 NDZ001>005-009>013-017>023-031>033-040-041-043-044-070930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 427 AM CDT WED JUN 6 2007 /327 AM MDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR TONIGHT THROUGH EARLY AFTERNOON THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE TODAY AND TONIGHT BRINGING THUNDERSTORMS...SOME SEVERE AND WITH HEAVY RAIN TO THE AREA. RAIN WILL DEVELOP LATER TONIGHT AND CONTINUE THROUGH THE MORNING THURSDAY AND WILL BE HEAVY AT TIMES. 1 TO 3 INCHES OF RAIN IS POSSIBLE TONIGHT AND THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. NDZ025-034>037-042-045>048-050-051-070930- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 427 AM CDT WED JUN 6 2007 /327 AM MDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT...SOME COULD BE SEVERE...WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND AGAIN SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 6, 7:55 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 7 W BOWMAN 46.18N 103.55W
06/06/2007 E1.00 INCH BOWMAN ND EMERGENCY MNGR
MULTIPLE REPORTS FROM THE BOWMAN COUNTY EM. HAIL LASTED
ABOUT 5 MINUTES.
&&
KJBThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:06 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 54 min |
| Jun 6, 8:00 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 45 min |
| Jun 6, 9:34 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 56 min |
| Jun 6, 10:28 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 51 min |
| Jun 6, 10:33 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 42 min |
| Jun 6, 10:47 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 43 min |
| Jun 7, 12:37 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 38 min |
| Jun 7, 4:41 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 16 hr |
| Jun 7, 4:47 AM CDT | Flash Flood Warning | BIS | Burleigh, Morton, Oliver, Sioux | 4 hr |
| Jun 7, 4:47 AM CDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger | 4 hr |
| Jun 7, 7:49 AM CDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger, Sioux | 5 hr |
| Jun 7, 7:49 AM CDT | Flash Flood Warning | BIS | Bottineau, Burke, Burleigh, Dunn, Emmons, Hettinger and 12 more | 65 days |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.